question-icon

What causes congestion and gurgling sensation in ear?

default
Posted on Wed, 20 May 2015
Question: Since taking Benicar, I have had congestion in my right ear which won't go away. I have tried holding my nose and blowing, hoping to relieve the pressure and sometimes I get a gurgling sound, but then the ear fills right up again. Could this be related to taking Benicar?
doctor
Answered by Dr. Baranidharan Kuselan (1 hour later)
Brief Answer:
Eustachian catarrh and otitis media

Detailed Answer:
Hi there,
Thanks for using HCM.

Congestion in the ear and gurgling sensation may be due to eustachain catarrh and otitis media (middle ear involvement). You did the right thing by holding your nose and blowing. This is called Valsalva's maneuver. But since there is no improvement, you can try using decongestant medications like sudafed after discussing with your physician.
No, it is not related to taking Benicar.

I hope that answers your query.
Regards,
Dr.Barani

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Baranidharan Kuselan (1 hour later)
Many thanks. I'll try Sudafed and keep holding my nose and blowing. I always have hope when there is gurgling. Is the deep cough related to Benicar?

I appreciate your time.

XXXX
doctor
Answered by Dr. Baranidharan Kuselan (48 minutes later)
Brief Answer:
Yes could be due to medication

Detailed Answer:
Hi,
yes cough could be due to the medication .Or it could be due to throat irritation.
Regards,
Dr.Barani
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Baranidharan Kuselan

Pain Medicine & Palliative Care Specialist

Practicing since :1996

Answered : 407 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes congestion and gurgling sensation in ear?

Brief Answer: Eustachian catarrh and otitis media Detailed Answer: Hi there, Thanks for using HCM. Congestion in the ear and gurgling sensation may be due to eustachain catarrh and otitis media (middle ear involvement). You did the right thing by holding your nose and blowing. This is called Valsalva's maneuver. But since there is no improvement, you can try using decongestant medications like sudafed after discussing with your physician. No, it is not related to taking Benicar. I hope that answers your query. Regards, Dr.Barani